MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2980-J
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the ovation ix abdominal aortic aneurysm stent system.Approximately three and a half (3.5) years post initial procedure, the patient presented with a significant increase in the aneurysm sac from 5.2cm to 6cm (greater than 5mm growth), a type ii endoleak (non-device-related) and a type iii endoleak (of indeterminate origin).The physician elected to treat the patient by implanting two (2) gore (non-endologix) excluder aaa endoprosthesis cuffs on 13 august 2020.At the conclusion of the secondary procedure, a small blush of contrast was visualized.During follow-up on 03 september 2020, a persistent type iii endoleak was detected per ct (computed tomography) scan and angiogram.The physician elected to re-intervene on 30 october 2020 by implanting two (2) non-endologix limb extensions, one per iliac/side.At the conclusion of the tertiary procedure, no evidence of a type iii endoleak was visualized per contrast aortogram.During follow-up on 16 march 2021 and 06 october 2021, a persistent type iii endoleak was detected per ct/angiogram.The physician elected to continue monitoring the patient due to a "stable aneurysm sac size without increase".Reportedly, the consumer indicated that "the use of a liquid polymer seal in [the] product exposed [patient] to the risk of polymer leaks during and after implantation of the device".
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ii endoleak (of the lumbar artery), aneurysm sac growth (of 14mm) and additional endovascular procedures on 13 august 2020 and 30 october 2020 are confirmed.The reported type iii endoleak is unconfirmed, and the polymer leak is refuted.This is moderately consistent with the reported adverse event/incident.The operative note dated 20 december 2016 states, "polymer prepped and delivered under constant infusion through dedicated injector and specific port over 20 min.While polymer infusing, contra[lateral] limb cannulated & right limb deployed".This is consistent with ifu protocols, and no patient reaction was observed; a polymer leak can only occur during the polymer fill step of the index implantation procedure, hence the reported polymer leak is refuted.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as under surveillance on 06 october 2021.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the ovation ix abdominal aortic aneurysm stent system.Approximately three and a half (3.5) years post initial procedure, the patient presented with a significant increase in the aneurysm sac from 5.2cm to 6cm (greater than 5mm growth), a type ii endoleak (non-device-related) and a type iii endoleak (of indeterminate origin).The physician elected to treat the patient by implanting two (2) gore (non-endologix) excluder aaa endoprosthesis cuffs on 13 august 2020.At the conclusion of the secondary procedure, a small blush of contrast was visualized.During follow-up on 03 september 2020, a persistent type iii endoleak was detected per ct (computed tomography) scan and angiogram.The physician elected to re-intervene on 30 october 2020 by implanting two (2) non-endologix limb extensions, one per iliac/side.At the conclusion of the tertiary procedure, no evidence of a type iii endoleak was visualized per contrast aortogram.During follow-up on 16 march 2021 and 06 october 2021, a persistent type iii endoleak was detected per ct/angiogram.The physician elected to continue monitoring the patient due to a "stable aneurysm sac size without increase".Reportedly, the consumer indicated that "the use of a liquid polymer seal in [the] product exposed [patient] to the risk of polymer leaks during and after implantation of the device".Additional information: the reported polymer leak is refuted per clinical assessment.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15510193
Report Number3008011247-2022-00121
Device Sequence Number17652570
Product Code MIH
UDI-Device IdentifierM701TVAB2980J1
UDI-Public+M701TVAB2980J1/$$3190907FS04201671F
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2019
Device Model NumberTV-AB2980-J
Device Catalogue NumberTV-AB2980-J
Device Lot NumberFS042016-71
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LN FS042216-41; OVATION IX ILIAC LIMB, LN FS062916-29; OVATION PRIME FILL POLYMER, LN FF040516-03
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale